MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC COLONIC BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G22544
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is unknown if the device received negative pressure and lubrication prior to advancement.A contributing factor to balloon rupture is failure to apply negative pressure and lubrication to the balloon prior to advancement through the endoscope.The instructions for use direct the user: "prior to insertion, negative pressure is mandatory to maintain balloon deflation." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use direct the user: "apply a water soluble lubricant to balloon to allow easier passage through accessory channel." this activity will aid in endoscopic advancement and balloon preservation.Another possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all quantum ttc colonic balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a high digestive endoscopy, the physician used a cook quantum ttc colonic balloon dilator.The balloon presented significant water leakage, making it impossible to use during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC COLONIC BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8220147
Report Number1037905-2019-00007
Device Sequence Number229296
Product Code KNQ
UDI-Device Identifier00827002225442
UDI-Public(01)00827002225442(17)200724(10)W3896324
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model NumberG22544
Device Catalogue NumberQDC-16X5.5
Device Lot NumberW3896324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1